[Skip to Content]
[Skip to Content Landing]
Article
August 1980

Eruptive Xanthomas Associated With Isotretinoin (13-Cis-Retinoic Acid)

Author Affiliations

From the Department of Dermatology, Mayo Clinic and Mayo Foundation, Rochester, Minn. Reprints not available.

Arch Dermatol. 1980;116(8):951-952. doi:10.1001/archderm.1980.01640320101023
Abstract

Isotretinoin (13-cis-retinoic acid) has been shown to be of benefit in treating disorders of keratinization, such as Darier's disease and ichthyosis1,2 and severe cystic acne.3 Increased blood triglyceride levels have been reported in rats being given isotretinoin4,5 and have now been noted in patients taking isotretinoin as part of a multicenter study for disorders of keratinization (Hoffmann-LaRoche Inc, Nutley, NJ, written communication, July 27, 1979).

We report here a case of eruptive xanthomas and increased blood triglyceride levels that developed in a patient taking isotretinoin.

Report of a Case  A 28-year-old man had had Darier's disease since he was 12 years old. Examination at the Mayo Clinic, Rochester, Minn, showed confluent keratotic papules with extensive crusting on the scalp, forehead, and ears. The keratotic papules were also extensive but more discrete on the face, upper part of the trunk, and upper extremities. There were only scattered papules

First Page Preview View Large
First page PDF preview
First page PDF preview
×